[Skip to Content]
[Skip to Content Landing]
Article
September 1989

Perforation Complicating Rifampin-Associated Pseudomembranous Enteritis

Author Affiliations

From the Georgetown University Surgical Division, District of Columbia General Hospital, and the Department of Surgery, Georgetown University Hospital, Washington, DC.

Arch Surg. 1989;124(9):1082. doi:10.1001/archsurg.1989.01410090092020
Abstract

• An 18-year-old man developed a perforated jejunum while receiving rifampin antituberculous chemotherapy. The perforations were located within longitudinal ulcers characteristic of pseudomembranous enterocolitis. Pseudomembranous inflammation was limited to the small intestine. The absence of colonic involvement delayed establishment of the diagnosis. Successful surgical intervention consisting of small-bowel resection with primary anastomosis was accomplished for this rare and potentially fatal complication of antituberculous chemotherapy.

(Arch Surg 1989;124:1082)

×